MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BCI CAPNOCHECK SLEEP OXIMETER; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

SMITHS MEDICAL ASD, INC. BCI CAPNOCHECK SLEEP OXIMETER; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 9004051
Medical Device Problem Codes Low Readings (2460); Calibration Problem (2890)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one bci monitor was received for investigation.The monitor was tested with gas and read "66", but after the monitor was calibrated with the instructed use of bci 10% gas, the monitor reading was correct.It was noted that the bci 10% gas is the only gas that will work with this device.Based on the investigation evidence, the complaint allegation was confirmed.The product was used in a manner inconsistent with the ifu/operation manual.The root cause was determined to be user interface.
 
Event or Problem Description
Information was received that a smiths medical bci capnocheck sleep oximeter displayed low co2 readings after calibration.The reporter noted two different gas sources were used.No adverse effects were reported.

Brand Name
BCI CAPNOCHECK SLEEP OXIMETER
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8237128
Report Number3012307300-2019-00124
Device Sequence Number1910554
Product Code CCK
UDI-Device Identifier10610586036873
UDI-Public10610586036873
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K970209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9004051
Device Catalogue Number9004051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1